Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 227, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 14, 2013, 5:58 PM CDT for Ellis County, Johnson County, Tarrant County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2013, 5:58 PM CDT (22:58 UTC)
- Expired
- Aug 14, 2013, 7:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Ellis County, TX, Johnson County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 16 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:05 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 14, 2:05 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 205 PM CDT WED AUG 14 2013 .DISCUSSION... UPPER TROUGHING CONTINUES TO DEEPEN OVER THE EASTERN THIRD OF THE NATION....CAUSING THE SOUTHERN CONUS UPPER RIDGE TO RETREAT WEST INTO THE DESERT SOUTHWEST. THE RESULTING NORTHWEST FLOW OVERHEAD HAD LED TO COOLING AIR ALOFT...THE SOUTHWARD PUSH OF A LATE SUMMER COLD FRONT AND BENEFICIAL RAINFALL ACROSS PARTS OF NORTH TEXAS OVER THE PAST 24 HOURS. THE TREND WILL CONTINUE THIS AFTERNOON AND EVENING AS THE SURFACE FRONT...SEEMINGLY LOCATED OVER THE SOUTHERN COUNTIES OF NORTH TEXAS ALONG A LINE ROUGHLY FROM PALESTINE LAMPASAS...PROVIDES FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT DURING PEAK HEATING HOURS. THE SEVERE POTENTIAL WILL REMAIN MARGINAL ONCE AGAIN TODAY DUE IN LARGE PART TO THE LACK OF SUFFICIENT SHEAR IN PLACE. HOWEVER...ML CAPE APPROACHING 1500 J/KG COMBINED WITH PWATS AROUND 2 IN SHOULD LEAD TO A FEW SEVERE STORMS WITH DAMAGING WINDS THE MAIN THREAT. FARTHER NORTH ACROSS THE REST OF NORTH TEXAS... ADEQUATE MOISTURE WILL STILL BE PRESENT FOR SCATTERED SHOWERS AND A FEW THUNDERSTORMS THIS EVENING. THIS IS SOMEWHAT DEPENDENT ON HOW QUICKLY OR EFFECTIVELY THE LINGERING CLOUDCOVER FROM THIS MORNING/S ACTIVITY DISPERSES. THE BEST RAIN CHANCES WILL OCCUR WHERE CLOUDCOVER THINS ENOUGH TO ALLOW TEMPS TO CLIMB TO NEAR CONVECTIVE TEMPERATURES IN THE UPPER 80S. THE DRIEST AIR WILL RESIDE NEAR THE RED RIVER...WHERE THE LOWEST RAIN CHANCES CAN BE EXPECTED. DRIER AIR COMBINED WITH STRONGER SUBSIDENCE SHOULD THEN LEAD TO A DRY FORECAST ON THURSDAY. THIS WILL BE RELATIVELY SHORT- LIVED...BECAUSE BY THURSDAY NIGHT A PRONOUNCED SHORTWAVE IS PROGGED TO DIVE SOUTHWARD FROM THE CENTRAL TO THE SOUTHERN PLAINS...EVENTUALLY BARRELING INTO NORTH TEXAS BY FRIDAY. GOOD ASCENT WITH THIS SYSTEM WILL GENERATE A DECENT CHANCE OF SOWERS AND STORMS ACROSS A GOOD PORTION OF NORTH TEXAS FRIDAY. THE SYSTEM WILL EXIT AS QUICKLY AS IT ARRIVES...BRINGING DRY WEATHER BACK INTO THE PICTURE FRIDAY NIGHT THROUGH THE WEEKEND. THE DEPARTURE OF THE UPPER LEVEL RIDGE WILL PUT A DAMPER ON THE HEAT WAVE AND BRING TEMPS BACK TO NORMAL FOR THE NEXT WEEK. READINGS MAY EVEN BE SLIGHTLY BELOW NORMAL TODAY THROUGH FRIDAY BEFORE NEAR-NORMAL TEMPERATURES RETURN BY THE WEEKEND. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 92 70 91 70 / 20 10 10 20 10 WACO, TX 74 92 68 94 68 / 40 30 10 20 10 PARIS, TX 63 86 63 87 64 / 10 5 10 30 10 DENTON, TX 70 90 67 89 68 / 10 10 10 30 10 MCKINNEY, TX 67 90 64 90 66 / 10 10 10 30 10 DALLAS, TX 73 92 70 91 71 / 20 10 10 30 10 TERRELL, TX 69 91 65 91 66 / 20 10 10 30 10 CORSICANA, TX 72 92 67 93 67 / 30 10 10 30 10 TEMPLE, TX 73 93 69 94 68 / 40 30 10 20 10 MINERAL WELLS, TX 71 92 68 91 67 / 30 30 10 30 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 92/30
Hazardous weather outlook, Aug 14, 2:15 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 215 PM CDT WED AUG 14 2013 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151130- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 215 PM CDT WED AUG 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF NORTH AND CENTRAL TEXAS. THE BEST CHANCE FOR STORMS WILL BE FOR LOCATIONS SOUTH OF THE INTERSTATE 20 CORRIDOR. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG TO DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY THERE IS A CHANCE OF THUNDERSTORMS FOR LOCATIONS ALONG AND SOUTHWEST OF A LINE FROM BRECKENRIDGE TO HILLSBORO TO CENTERVILLE. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH AND CENTRAL TEXAS ON FRIDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF INTERSTATE 20 THROUGH THIS EVENING.
In the hours before
Special weather statement, Aug 14, 3:12 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
312 PM CDT WED AUG 14 2013
TXZ156-142045-
LAMPASAS TX-
312 PM CDT WED AUG 14 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN LAMPASAS COUNTY
AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF COPPERAS COVE...STATIONARY.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3107 9813 3118 9799 3107 9790 3103 9792
3103 9809
TIME...MOT...LOC 2012Z 326DEG 2KT 3106 9799Special weather statement, Aug 14, 3:51 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
351 PM CDT WED AUG 14 2013
TXZ158-142115-
BELL TX-
351 PM CDT WED AUG 14 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
BELL COUNTY
AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF TEMPLE...MOVING SOUTHEAST AT 10
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...FORT HOOD...HARKER
HEIGHTS...HOLLAND...KILLEEN...LITTLE RIVER-ACADEMY...MORGAN'S POINT
RESORT...NOLANVILLE...SALADO...TEMPLE AND TROY.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3084 9757 3087 9765 3090 9779 3099 9789
3103 9792 3107 9790 3125 9756 3130 9740
3124 9734 3128 9729 3127 9727 3108 9715
3081 9735
TIME...MOT...LOC 2052Z 329DEG 10KT 3119 9738Special weather statement, Aug 14, 4:57 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 457 PM CDT WED AUG 14 2013 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 457 PM CDT WED AUG 14 2013 ...THE NOAA ALL HAZARDS RADIO TEST HAS BEEN DELAYED UNTIL THURSDAY...AUGUST 15 2013... DUE TO SCATTERED SHOWERS AND STRONG THUNDERSTORMS ACROSS PARTS OF NORTH AND CENTRAL TEXAS THIS EVENING...THE NOAA ALL HAZARDS RADIO TEST HAS BEEN DELAYED UNTIL THURSDAY. WE APOLOGIZE FOR THE INCONVENIENCE. 05/
Special weather statement, Aug 14, 5:46 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 546 PM CDT WED AUG 14 2013 TXZ162-142315- LEON TX- 546 PM CDT WED AUG 14 2013 ...SIGNIFICANT WEATHER ADVISORY FOR... WESTERN LEON COUNTY AT 546 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF TEAGUE...MOVING SOUTHEAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CENTERVILLE. PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3123 9588 3112 9611 3136 9624 3145 9605 TIME...MOT...LOC 2246Z 325DEG 17KT 3131 9606
Special weather statement, Aug 14, 5:49 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 549 PM CDT WED AUG 14 2013 TXZ147-161-142315- FREESTONE TX-LIMESTONE TX- 549 PM CDT WED AUG 14 2013 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL FREESTONE COUNTY EAST CENTRAL LIMESTONE COUNTY AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES SOUTH OF TEAGUE...MOVING SOUTHEAST AT 55 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE TEAGUE AND GROESBECK. PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. VERY HEAVY RAINFALL CAN ALSO BE EXPECTED. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3147 9612 3135 9635 3156 9652 3170 9629 TIME...MOT...LOC 2248Z 324DEG 49KT 3139 9622
Special weather statement, Aug 14, 5:55 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT WED AUG 14 2013
TXZ118-133-142330-
JOHNSON TX-TARRANT TX-
555 PM CDT WED AUG 14 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN JOHNSON COUNTY
SOUTHEASTERN TARRANT COUNTY
AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER FOREST HILL...MOVING SOUTHEAST AT 20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ARLINGTON...BURLESON...
CROWLEY...DALWORTHINGTON GARDENS...EDGECLIFF...EVERMAN...FOREST
HILL...KENNEDALE...MANSFIELD...PANTEGO AND RENDON.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3269 9703 3255 9704 3254 9709 3249 9709
3249 9717 3248 9738 3270 9739 3277 9706
TIME...MOT...LOC 2255Z 327DEG 18KT 3266 9723The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:09 PM CDT | Special Weather Statement | FWD | Tarrant | 36 min |
| Aug 13, 7:19 PM CDT | Special Weather Statement | FWD | Rockwall | 26 min |
| Aug 13, 7:22 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman, Rockwall | 23 min |
| Aug 14, 4:04 AM CDT | Special Weather Statement | FWD | Parker | 26 min |
| Aug 14, 1:58 PM CDT | Special Weather Statement | FWD | Bell | 32 min |
| Aug 14, 2:31 PM CDT | Special Weather Statement | FWD | Bell | 29 min |
| Aug 14, 2:46 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 59 min |
| Aug 14, 3:12 PM CDT | Special Weather Statement | FWD | Lampasas | 33 min |
| Aug 14, 3:51 PM CDT | Special Weather Statement | FWD | Bell | 24 min |
| Aug 14, 3:55 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls | 65 min |
| Aug 14, 4:29 PM CDT | Flash Flood Warning | FWD | Robertson | 2 hr |
| Aug 14, 5:37 PM CDT | Areal Flood Advisory | FWD | Tarrant | 83 min |
| Aug 14, 5:46 PM CDT | Special Weather Statement | FWD | Leon | 29 min |
| Aug 14, 5:49 PM CDT | Special Weather Statement | FWD | Freestone | 26 min |
| Aug 14, 5:55 PM CDT | Special Weather Statement | FWD | Tarrant | 35 min |
| Aug 14, 6:05 PM CDT | Special Weather Statement | FWD | Dallas | 25 min |
| Aug 14, 6:05 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Leon | 25 min |
| Aug 14, 6:46 PM CDT | Flash Flood Warning | FWD | Leon | 119 min |
| Aug 14, 6:54 PM CDT | Special Weather Statement | FWD | Ellis | 66 min |
| Aug 14, 6:58 PM CDT | Special Weather Statement | FWD | Limestone | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.